Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 18, NWS North Platte, NE

May 7, 2000Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2000, 3:44 AM MDT for Sheridan County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 2000, 3:44 AM MDT (09:44 UTC)
Expired
May 7, 2000, 4:45 AM MDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 4:00 AM MDTThunderstorm WindAntioch, NETree limbs down
May 7, 4:50 AM MDTThunderstorm Wind 52 EAntioch, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2000-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2000-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS53 KLBF 070945
SVRLBF
NEC161-071045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 AM MDT SUN MAY 7 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 445 AM MDT

* AT 343 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES SOUTH OF HAY SPRINGS...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER FARM AND RANGELAND OF...
  CENTRAL SHERIDAN COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:11 AM MDT, 33 minutes earlier.

Area forecast discussion, May 7, 3:11 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 AM CDT SUN MAY 7 2000

CONVECTION WEAKENING WITHIN CURRENT WATCH AREA. 06Z ETA MODEL SHOWS
GOOD AREA OF DIVERGENCE OVER PANHANDLE THROUGH 15Z WITH CONVECTION
TO CONTINUE REGENERATING OVER THE PANHANDLE. THE AREA HAS BEEN
WORKED OVER WITH STORMS WHICH CONTINUE TO FORM REMAINING BELOW
SEVERE LIMITS. SEVERE THUNDERSTORM WATCH 238 CANCELLED FOR ARTHUR
AND GRANT COUNTIES.

.LBF...NONE.

TLK

In the hours before

Special weather statement, May 7, 1:50 AM MDT, 1 hour 54 minutes before
NEZ022-023-035-071000-

SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 AM CDT SUN MAY 7 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM CDT (4 AM MDT)...

SEVERE THUNDERSTORM WATCH WW 238 HAS BEEN EXTENDED UNTIL 5 AM CDT
(4 AM MDT) FOR GARDEN COUNTY IN THE NEBRASKA PANHANDLE...AND FOR
GRANT AND ARTHUR COUNTIES IN WEST CENTRAL NEBRASKA. THIS INCLUDES
THE COMMUNITIES OF OSHKOSH...HYANNIS AND ARTHUR.

HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...
AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

MTM/TLK
Special weather statement, May 7, 2:49 AM MDT, 55 minutes before
NEZ022-070914-

SPECIAL WEATHER STATEMENT
CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 AM CDT SUN MAY 7 2000

...SEVERE THUNDERSTORM WATCH FOR GARDEN COUNTY CANCELLED...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT (4 AM
MDT) FOR GRANT AND ARTHUR COUNTIES...

THE SEVERE THUNDERSTORM WATCH FOR GARDEN COUNTY HAS BEEN CANCELLED.
THE THREAT FOR SEVERE STORMS HAS MOVED EAST. THE SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT FOR GRANT AND ARTHUR
COUNTIES UNTIL 5 AM CDT ( 4 AM MDT). HAIL TO 3 INCHES
IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS
LIGHTNING ARE POSSIBLE IN THE WATCH AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

TLK
Special weather statement, May 7, 3:16 AM MDT, 28 minutes before
NEZ023-035-070944-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 AM CDT SUN MAY 7 2000

...SEVERE THUNDERSTORM WATCH 238 CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 238 HAS BEEN CANCELLED FOR
GRANT AND ARTHUR COUNTIES...IN WESTERN NEBRASKA. THE THREAT FOR
SEVERE THUNDERSTORM DEVELOPMENT HAS ENDED WITH SCATTERED
CONVECTION TO CONTINUE THIS MORNING...BUT REMAIN BELOW SEVERE
LIMITS.

TLK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:59 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan61 min
May 7, 12:00 AM MDTSevere Thunderstorm WarningLBFGarden60 min
May 7, 12:58 AM MDTSevere Thunderstorm WarningLBFGarden62 min
May 7, 1:54 AM MDTSevere Thunderstorm WarningLBFGarden, Grant66 min
May 7, 4:44 AM MDTSevere Thunderstorm WarningLBFSheridan61 min
May 7, 5:21 AM MDTSevere Thunderstorm WarningLBFCherry54 min
May 7, 5:46 AM MDTSevere Thunderstorm WarningLBFSheridan29 min
May 7, 6:13 AM MDTSevere Thunderstorm WarningLBFCherry62 min
May 7, 5:14 PM MDTSevere Thunderstorm WarningLBFSheridan61 min
May 7, 5:28 PM MDTTornado WarningLBFDeuel, Keith, Perkins32 min
May 7, 5:29 PM MDTSevere Thunderstorm WarningLBFCherry61 min
May 7, 5:59 PM MDTTornado WarningLBFDeuel31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.